Alert archive / Minnesota / Winter Storm Watches in 2017
Winter Storm Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Feb 22, 2017, 3:49 AM CST for 5 counties in Minnesota; 5 counties in Wisconsin. It took effect at Feb 23, 2017, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 3:49 AM CST (09:49 UTC)
- In effect from
- Feb 23, 2017, 6:00 PM CST
- Expired
- Feb 23, 2017, 3:31 AM CST
- In force
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS43 KARX 220949 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 349 AM CST Wed Feb 22 2017 ...Winter Storm Moves In Thursday Night... .Snow...rain...and wind will accompany a winter storm slated to drive across the region Thursday night through Friday night. The precipitation will start out as rain Thursday evening... transitioning to snow or a rain-snow mix later Thursday night, continuing through Friday. Snow is expected Friday night. A brief period of freezing drizzle also possible late Thursday night into Friday morning. Current indications would bring 4 to 8 inches...locally higher...to locations along and north of an Austin to Winona Minnesota...to Black River Falls Wisconsin line. Light icing possible if freezing drizzle develops. Winds become strong and gusty Friday night. Blowing and drifting snow could become a concern in open and unsheltered areas. While confidence is high that this storm will produce significant amounts of snow, where that ultimately falls is not certain. A small shift in the storm track will have large impacts on what falls where, and how much. Keep up on the latest forecasts and prepare now for this winter storm...especially if you have travel plans. MNZ079-086>088-094-WIZ017-029-032>034-221800- /O.NEW.KARX.WS.A.0002.170224T0000Z-170225T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 349 AM CST Wed Feb 22 2017 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... The National Weather Service in La Crosse has issued a Winter Storm Watch...which is in effect from Thursday evening through Friday evening. * Snow and freezing drizzle expected from Thursday evening through Friday evening. * Total snow accumulations of 4 to 8 inches...locally higher possible. Ice accumulations of a glaze are also possible. * Significant reductions in visibility in the snow. * Plan on difficult driving conditions...including during the morning commute on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is potential for significant snow...sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Rieck/RRS
4 follow-up statements
855 WWUS43 KARX 221700 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1100 AM CST Wed Feb 22 2017 ...A Winter Storm will Move into the Area on Thursday Night... .A wintry mix will affect the area from Thursday night into Friday night. The precipitation will start out as rain Thursday evening...transition to a wintry mix for late Thursday night and Friday morning...and then change over to snow for late Friday afternoon and night. Current indications would bring 4 to 8 inches...locally higher... to locations along and north of an Austin to Winona Minnesota... to Black River Falls Wisconsin line. Light icing possible if freezing drizzle develops. Winds become strong and gusty Friday night. Blowing and drifting snow could become a concern in open and unsheltered areas. While confidence is high that this storm will produce significant amounts of snow, where that ultimately falls is not certain. A small shift in the storm track will have large impacts on what falls where, and how much. Keep up on the latest forecasts and prepare now for this winter storm...especially if you have travel plans. MNZ079-086>088-094-WIZ017-029-032>034-230100- /O.CON.KARX.WS.A.0002.170224T0000Z-170225T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 1100 AM CST Wed Feb 22 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * The precipitation will start out as rain Thursday evening...transition to a wintry mix for late Thursday night and Friday morning...and then change over to snow for late Friday afternoon and night. * Total snow accumulations of 4 to 8 inches...locally higher possible. Ice accumulations of a glaze are also possible. * Significant reductions in visibility in the snow. * Plan on difficult driving conditions...including during the morning commute on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is potential for significant snow...sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Boyne
341 WWUS43 KARX 222044 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 244 PM CST Wed Feb 22 2017 ...A Winter Storm will Likely Impact the Area from Thursday Night through Friday Night... .A wintry mix will affect the area from Thursday night into Friday night. The precipitation will start out as rain Thursday evening...transition to a wintry mix for late Thursday night and Friday morning...and then change over to snow for late Friday afternoon and night. At this time, it looks like 5 to 10 inches of snow will fall in locations along and north of an Austin to Winona Minnesota...to Black River Falls Wisconsin line. In addition to the snow, there will be the potential for up a tenth of an inch of ice accumulation. Winds become strong and gusty Friday night. Drifting snow could become a concern in open and unsheltered areas. While confidence is high that this storm will produce significant amounts of snow, where that ultimately falls is not certain. A small shift in the storm track will have large impacts on what falls where, and how much. Keep up on the latest forecasts and prepare now for this winter storm...especially if you have travel plans. MNZ079-086>088-094-WIZ017-029-032>034-230445- /O.CON.KARX.WS.A.0002.170224T0000Z-170225T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 244 PM CST Wed Feb 22 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * A wintry mix of snow, rain, and freezing rain are possible from Thursday evening through Friday evening. * Total snow accumulations of 5 to 10 inches and ice accumulations up to 1/10 of an inch are possible. * Snow may cause significant reductions in visibility are possible. * The ice and snow could result in difficult travel conditions... including during the morning commute on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is potential for significant snow...sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Boyne
187 WWUS43 KARX 230248 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 848 PM CST Wed Feb 22 2017 ...Hazardous Travel Possible Thursday Night Through Friday Night Due to Accumulating Snow and Some Icing... .A wintry mix will affect the area from Thursday night into Friday night. Precipitation will start out as rain Thursday evening, transition to a wintry mix for late Thursday night into Friday morning, and then change over to snow late Friday afternoon and night. At this time, it looks like 5 to 10 inches of snow will fall in locations along and north of an Austin to Winona Minnesota, to Black River Falls Wisconsin line. In addition to the snow, up to a tenth of an inch of ice accumulation is possible. Winds will become strong and gusty Friday night. Drifting snow could become a concern in open and unsheltered areas. While confidence is high that this storm will produce significant amounts of snow, where that ultimately falls is still in question. A small shift in the storm track will have large impacts on what falls where, and how much. Keep up to date on the latest forecasts and prepare now for this winter storm, especially if you have travel plans. MNZ079-086>088-094-WIZ017-029-032>034-231100- /O.CON.KARX.WS.A.0002.170224T0000Z-170225T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 848 PM CST Wed Feb 22 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * A wintry mix of snow, rain, and freezing rain are possible from Thursday night through Friday night. * Total snow accumulations of 5 to 10 inches and ice accumulations up to 1/10 of an inch are possible. * Snow and drifting snow may cause significant reductions in visibility. * The ice and snow could result in difficult travel conditions, including during the morning commute on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is potential for significant snow...sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Rogers
063 WWUS43 KARX 230931 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 331 AM CST Thu Feb 23 2017 ...Hazardous Travel From Late Tonight Through Friday...Winter Storm Impacts The Region... .Snow, rain, wind and possibly freezing precipitation will impact the region from late this afternoon through Friday night. Due to considerable snow accumulations and wind, there will be significant impacts to travel for most of the area. Much of what falls through this evening will be rain, with minimal if any impact on travel or activities. Travel hazards increase overnight as the rain mixes with and changes over snow. Accumulations from 1 to 4 inches expected...higher north of Interstate 90. Light icing could also occur if freezing precipitation develops. Mostly snow for Friday through Friday night, although could mix with rain or freezing precipitation near and south of Interstate 90 at times Friday . An additional 4 to 10 inches of snow expected, highest across southeast Minnesota. Meanwhile, strong northwest winds will blow and drift the snow Friday and Friday night, especially in open and unsheltered areas, adding another hazard to travel. Expect any slush or standing water to freeze Friday night into Saturday morning. Confidence is high that this storm will produce significant amounts of snow. However, even a small shift in the storm track will have large impacts on what falls where, and how much. There could be some adjustments to where the heavy snow band is expected as a result. Keep up to date on the latest forecasts and prepare now for this winter storm, especially if you have travel plans. MNZ079-086>088-094-WIZ017-029-032>034-231745- /O.UPG.KARX.WS.A.0002.170224T0000Z-170225T0600Z/ /O.NEW.KARX.WS.W.0002.170224T0600Z-170225T1200Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 331 AM CST Thu Feb 23 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... The National Weather Service in La Crosse has issued a Winter Storm Warning for snow and blowing and drifting snow...which is in effect from midnight tonight to 6 AM CST Saturday. The Winter Storm Watch is no longer in effect. * Expect a wintry mix to develop by midnight, transitioning to snow for Friday and Friday night. * Total snow accumulations of 8 to 14 inches. Light icing possible. * Look for significant reductions in visibility at times. * Blowing and drifting snow Friday through Friday night in open and unsheltered areas * Travel will be very difficult to impossible...including during the morning and evening commutes on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning means significant amounts of snow...sleet and ice are expected. Strong winds are also possible. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ008>011-018-019-MNZ095-096-WIZ041>044-053-231745- /O.NEW.KARX.WS.A.0003.170224T0600Z-170225T1200Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fillmore- Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Preston, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, and Viroqua 331 AM CST Thu Feb 23 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... The National Weather Service in La Crosse has issued a Winter Storm Watch...which is in effect from late tonight through late Friday night. * Wintry mix overnight...becoming all snow by Friday night. * Total snow accumulations of 3 to 10 inches. Light icing possible. * Significant reductions in visibility are likely. * Blowing and drifting snow Friday through Friday night in open and unsheltered areas * Travel will become difficult to potentially impossible by Friday night. Expect slippery travel for the morning commute on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is potential for significant snow...sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Rieck
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 3:47 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 22, 3:47 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
347 AM CST Wed Feb 22 2017
.SHORT TERM...(Today and tonight)
Issued at 347 AM CST Wed Feb 22 2017
Main fcst concern this period are the near record/record highs
today and small -RA chances across the north thru the period.
Data analysis at 06z had a 1003mb low moving east across SD.
South/east of this low skies were generally clear across IA/southern
MN/WI, with a mild S-SW flow keeping most midnight temps very mild
for late Feb, in the upper 30s to lower 50s. Clouds were increasing
across central MN into northern WI ahead of the low, with even some
SHRA/TSRA moving from NE SD into west central MN.
No issues noted with 22.00z model initializations. Solutions
offering a better consensus for today as the northern plains
shortwave energy moves into central MN today then east toward
northern Lk MI/Huron tonight. Short term fcst confidence remains on
the good side this cycle.
For the short term: on the plus side for record highs many locations
today is the very warm start. On the minus side is the expected
cloud cover, especially across the north. Question again today as it
has been the past several warm days is how deep will the boundary
layer mix to tap into the very warm bubble of air at 925-850mb. The
other concern is by mid to late afternoon the sfc low has passed,
dragging a cold front and sfc-925mb cold advection across the area
after roughly 21z. Model soundings do show mixing to near 925mb by
mid afternoon mainly over the S half of the fcst area. This where
skies are looking to be more partly cloudy/mostly sunny, along with
SW to W winds of 10-20mph for mixing, vs. mostly cloudy with even
some small -RA chances across the north end. Continued to favor
warmer of guidance highs today but did lower highs a degree or 2
across the north while maintained highs 65-70F over roughly the SE
half of the fcst area where the warmer 925mb temps will be resident
the longest today. Some of these highs could end up all time warmest
highs for a February. Low level cold advection continues over the
area tonight with 925mb falling to +3C to -3C (depends on model) by
12z Thu. However (north) gradient winds of 5 to 10mph to keep BL
stirred under an increasing cloud blanket. Model consensus lows in
the 30s tonight look good.
.LONG TERM...(Thursday through Tuesday)
Issued at 347 AM CST Wed Feb 22 2017
For Thursday thru Fri night: this continues to be a very problematic
period. Main fcst concerns are precip types/amounts from later Thu
into Fri night as a strong storm system passes across the region.
22.00z models in rather good agreement as the strong shortwave
troughing ejects into the central plains Thu morning, but the
similarities seem to end there. Significant model differences
continue in the later Thu thru Fri night periods as the trough and
shortwave move toward and across the region. These differences
remain enough to have larger impacts on the sensible weather from
Thu night thru Fri night, mainly precip types and potential snow
amounts. Fcst confidence remains on the good side Thu, then goes
down hill for Thu night thru Fri night given the impactful model
differences.
One would the models would start to reach a tighter consensus on the
Thu night thru Fri night period now that it is in the day 2-3 time
frame. However, we are no closer to higher confidence/tighter
consensus than we were with the 21.00z model solutions. In fact the
roll of the outlier model solution has changed and is now being
played by the NAM. Plenty of spread remains among both the SREF and
GEFS ensemble members as well. The model detail differences are
impacting the lower level thermal profiles (controlling precip type
as RA or SN) and where/how far north/how fast a mid level dry slot
wrapping around the circulation spreads across the area later Thu
night/Fri (controlling loss of ice in the cloud tops and precip
type). Colder solutions with less mid level drying (GFS/ECMWF) would
produce a significant band of snowfall across mainly the NW half of
the fcst area, with upside potential of a foot of snow. The
warmer/drier aloft solutions not only produce less QPF across the
area, but drop most of it as -RA, with the heavy snow band falling
NW of the fcst area. Strength of the system, sfc low track and
details still hinge on the interaction of the pieces of shortwave
energy coming thru the troughing near the west coast early this
morning. Until these differences settle down confidence in the
outcome for Thu night thru Fri night is going to remain less than
desirable for a potential winter storm of this magnitude. For now
sided with the model/ensemble consensus, weighted toward what has
been the more consistent ECMWF. Where there is some confidence for
6+ inches of snow, mainly NW of a KAUM-KONA-KISW, did issue a winter
storm watch for Thu night thru Fri evening, which blends well with
neighboring grids. Again this is based on a model average and
eventual snow amounts could end up quite a bit more or less than
this depending on which model solution at this point ends up more
correct. Time will tell. By Fri night the main trough axis passes
with stronger low level cooling and the wrap-around deformation band
of forcing/lift rotating across the area. Better consensus for the
precip with this to be snow but it looks to be mainly 1 to 3 inches
as the system would be exiting.
For Saturday thru Tuesday (days 4 to 7): main fcst concerns this
period are colder weekend temperatures then warming Mon/Tue and
returning RA/SN chances Mon night/Tue.
Medium range model runs of 22.00z in good agreement for NW flow
aloft and cold troughing to settle over the Upper Midwest for
Sat/Sun as the strong shortwave departs. Rather good agreement
continues Sun night/Mon as hgts rise and shortwave ridging aloft
builds across the region. Lesser agreement by Tue but a consensus
for hgts to fall as a longer wave trough moves out of the Rockies
into the central/northern plains. Given reasonable consensus at
least at 500mb, fcst confidence for days 4-7 is average this cycle.
Some -SN may linger into Sat morning behind the departing Fri/Fri
night system, especially over the east side of the fcst area. This
handled well by the model consensus precip chances for now and can
be detailed later. Once the system finally exits, colder, drier Can
high pressure settles into the for later Sat into Sun, with
highs/lows trending a lot closer to the normals than the past week
has been. Depending on where snow cover ends up after the Thu night-
Fri night storm, the consensus highs/lows for Sat thru Sun night may
well end up a category or two too warm. Some signal for a weak NW
flow shortwave to drop across the area Sun, with an increase of
moisture/lift over the dome of cold air over the region. Small
mainly -SN chances Sun okay for now. Rising hgts/ridging aloft ahead
of the western conus troughing dislodges the Can high over the
region by Mon, with some stronger low level warm advection spreading
across the region. Consensus highs back above normal for Mon look
good, but will have to detail them for where snow-cover is and is
not with time. By Mon night/Tue, plenty of model detail differences
ahead of the troughing into the plains by Mon night/Tue but a signal
for an increase of moisture in the warm advection flow, with some
-RA/-SN these periods reasonable at this time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1143 PM CST Tue Feb 21 2017
VFR conditions will be the rule at KRST/KLSE overnight and through
much of Wednesday with the primary impact to aviation operations
being low-level wind shear through 22.09-22.10Z. As a low-level jet
moves across the area tonight, expect southwest winds around 40 kts
near 2000 ft agl. At the same time, south-southwest surface winds
will generally be 12 kts or less.
Mostly clear skies overnight will give way to increasing mid-high
clouds Wednesday morning, especially north of I-90. Think scattered
showers currently across east-central SD/southwest MN will move just
north of TAF airfields by daybreak Wednesday, so will keep TAFs dry
for now. Surface winds will begin to shift to the west-southwest
Wednesday afternoon and to the northwest at KRST by the end of the
period. Forecast guidance hints at some MVFR ceilings moving into
KRST prior to 23.06Z and will honor this possibility with a BKN025
cloud deck beginning at 23.03Z. KLSE should remain VFR through the
period.
&&
.HYDROLOGY...
Issued at 347 AM CST Wed Feb 22 2017
Several factors are contributing to elevated water levels on area
rivers: 1) Widespread rainfall amounts of 0.5 to 1.0 inch of rain
occurred on Monday, 2) High and low temperatures averaging 20 to 30
degrees above normal since Friday have led to significant melting of
snow and ice, and 3) Ground conditions are saturated and/or frozen,
leading to more efficient runoff. The most significant impacts will
remain in western and central Wisconsin. The Black River is
currently experience the most issues. River levels have already
risen above moderate flood stage at Black River Falls and are
forecast to do so at Galesville as well. In addition, an ice jam
remain where the Black River flows into Lake Arbutus north of
Hatfield which has caused minor flooding along the river bank.
Flooding is also expected along the Yellow River in central
Wisconsin. With dry weather expected into Thursday and much of the
snow pack already eroded, water levels on many smaller streams and
upper reaches of the larger rivers will begin to recede. However, a
winter storm is forecast to impact the region late Thursday into
Saturday, with model consensus continuing to show a large swath of
around 1 inch of QPF is possible. This forecast precipitation is
expected to keep river levels elevated through the weekend and into
next week. By the weekend and early next week strong rises toward
bankfull and flood stage are expected along the MS river as all the
meltwater and runoff from the tributaries reach the main channel of
the MS river.
&&
.CLIMATE...
Issued at 347 AM CST Wed Feb 22 2017
Low temperatures today (midnight to midnight) will be near record
high minimums for both La Crosse and Rochester. Good warming should
occur Wednesday ahead of the surface low that will be moving across
the area with southwest winds and the potential to mix up to about
900 mb. Some locations across southwest and central Wisconsin could
top the 70 degree mark. The all time February high temperature looks
to be in jeopardy for La Crosse. This is 65, which just occurred
Sunday, tying the mark set back on February 12, 1882 and February
15, 1921.
Below are the records for La Crosse and Rochester for Wednesday
February 22nd:
Record Highs
------------
La Crosse Rochester
----------- -----------
Wed (22nd) 62/1984 Wed (22nd) 59/1930
Record High Lows
----------------
Wed (22nd) 39/1930 Wed (22nd) 42/1930
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Thursday evening through Friday evening
for WIZ017-029-032>034.
MN...Winter Storm Watch from Thursday evening through Friday evening
for MNZ079-086>088-094.
IA...None.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....Rogers
HYDROLOGY....Hollan/RRS
CLIMATE......04/RRSHazardous weather outlook, Feb 21, 3:26 PM CST, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 326 PM CST Tue Feb 21 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 326 PM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Runoff from recent rain and snow melt is resulting in rises on area rivers and streams. While most will stay within bank, some flooding will occur over the next couple days. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A potentially potent winter storm is slated to move across the region Thursday night through Friday night. While details are uncertain, this could be a high impact storm with periods of rain, snow, icing and strong winds. Current indications are for snow accumulations of 4 to 7 inches north of Interstate 90 and 1 to 3 inches south. Some minor ice accumulations will also be possible. The details on this storm will be refined over the next few days. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
Nearby
Winter Storm Watches in Minnesota, 2017Winter Storm Watches in Wisconsin, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.